Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 56, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2013, 4:25 PM EDT for Franklin County, Henry County, Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2013, 4:25 PM EDT (20:25 UTC)
- Expired
- Jun 2, 2013, 5:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Franklin County, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 42 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:55 PM EDT | TSTM WND DMG | 1 Ese Penhook, VA | TWO TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF SNOW CREEK ROAD AND OLD FRANKLIN TURNPIKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS51 KRNK 022025
SVRRNK
VAC067-089-022115-
/O.NEW.KRNK.SV.W.0056.130602T2025Z-130602T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 424 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM BURNT CHIMNEY TO SYDNORSVILLE TO
STANLEYTOWN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF BOONES
MILL TO 7 MILES SOUTH OF ROCKY MOUNT TO BASSETT...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
ROCKY MOUNT...
BASSETT...
PENHOOK...
AND FIGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...TORRENTIAL
RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3668 8007 3686 7993 3714 7987 3719 7975
3719 7972 3715 7971 3715 7970 3716 7970
3714 7966 3705 7959 3679 7965 3674 7981
3667 8007
TIME...MOT...LOC 2024Z 246DEG 36KT 3710 7981 3689 7986 3675 7997
$$
RAB2 follow-up statements
849
WWUS51 KRNK 022054
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT SUN JUN 2 2013
VAC089-022100-
/O.CAN.KRNK.SV.W.0056.000000T0000Z-130602T2115Z/
HENRY VA-
454 PM EDT SUN JUN 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHERN HENRY COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...
A LARGE AREA OF HEAVY RAIN...WITH OCCASIONAL LIGHTNING...ALONG WITH
WIND GUSTS TO 30 MPH WILL CONTINUE ACROSS MUCH OF HENRY COUNTY
DURING THE NEXT HOUR. ADDITIONAL SPECIAL WEATHER STATEMENTS...FLOOD
ADVISORIES...OR FLOOD WARNINGS MAY BE REQUIRED FOR HENRY COUNTY.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3680 7979 3679 7981 3681 7988 3683 7986
3710 7970 3714 7966 3705 7959 3685 7964
3683 7966 3682 7973 3679 7976
TIME...MOT...LOC 2050Z 246DEG 36KT 3719 7957 3698 7962 3684 7973
$$
VAC067-022115-
/O.CON.KRNK.SV.W.0056.000000T0000Z-130602T2115Z/
FRANKLIN VA-
454 PM EDT SUN JUN 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
AT 445 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONETA TO PENHOOK TO SNOW CREEK...OR ALONG A LINE
EXTENDING FROM HUDDLESTON TO 13 MILES WEST OF GRETNA TO 6 MILES EAST
OF SYDNORSVILLE...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
SYDNORSVILLE...
PENHOOK...
SNOW CREEK...
SAGO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND...OR STRONG DAMAGING WINDS...TORRENTIAL
RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3680 7979 3679 7981 3681 7988 3683 7986
3710 7970 3714 7966 3705 7959 3685 7964
3683 7966 3682 7973 3679 7976
TIME...MOT...LOC 2045Z 246DEG 36KT 3719 7957 3698 7962 3684 7973
$$
RAB319
WWUS51 KRNK 022108
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT SUN JUN 2 2013
VAC067-022116-
/O.EXP.KRNK.SV.W.0056.000000T0000Z-130602T2115Z/
FRANKLIN VA-
508 PM EDT SUN JUN 2 2013
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN FRANKLIN COUNTY WILL EXPIRE AT 515 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.
HEAVY RAIN...WIND GUSTS TO 30 MPH...AND OCCASIONAL CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY FOR ANOTHER 30 MINUTES
OR SO.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3680 7979 3679 7981 3681 7988 3683 7986
3710 7970 3714 7966 3705 7959 3685 7964
3683 7966 3682 7973 3679 7976
TIME...MOT...LOC 2106Z 246DEG 36KT 3719 7957 3698 7962 3684 7973
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:16 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 2, 4:16 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 416 PM EDT SUN JUN 2 2013 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT EAST ACROSS THE MOUNTAINS LATE TONIGHT BEFORE STALLING OVER THE PIEDMONT LATER MONDAY AS A WEAK WAVE OF LOW PRESSURE LIFTS NORTHEAST ALONG THE BOUNDARY. THIS FRONT WILL BE PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE INTO MONDAY. HIGH PRESSURE BUILDING IN TO THE REGION FROM THE WEST WILL BRING CLEARING SKIES AND COOLER TEMPERATURES MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /THROUGH MONDAY/... AS OF 225 PM EDT SUNDAY... COLD FRONT JUST WEST OF THE MOUNTAINS WILL DRIFT EAST REACHING THE BLUE RIDGE BY MIDDAY MONDAY BEFORE FINALLY SLIPPING TO THE SE BY LATE MONDAY AS A WEAK WAVE PASSES UP THE BOUNDARY. BANDS OF ONGOING CONVECTION WILL CONTINUE TO PERSIST ESPCLY NW AND SE COUNTIES WHERE INSTABILITY HAS YET TO BE WORKED OVER. THUS WILL CONTINUE TO BASICALLY BLANKET THE REGION WITH LIKELY/CAT POPS EARLY ON AND THEN SHIFT COVERAGE OUT EAST AS THE NEXT WEAK WAVE RIDES UP FROM THE SW. HOWEVER THINK LOSS OF HEATING WILL CUT INTO DEEPER CONVECTIVE COVERAGE AS THE GFS LOOKS OVERDONE WITH HEAVIER QPF SOUTH. HOWEVER WILL CONTINUE TO MENTION HEAVY RAIN FOR A FEW MORE HOURS OUT EAST INTO THE PIEDMONT THIS EVENING ALTHOUGH THE SEVERE THREAT LOOKS TO HAVE DIMINISHED DUE TO EARLY CLOUDS/SHRA. LEFT TEMPS ON THE WARM/MUGGY SIDE GIVEN SUCH HIGH DEWPOINTS OVERNIGHT WITH LOWS MOSTLY IN THE 60S. FRONT SLOWS CROSSING OFF THE BLUE RIDGE ON MONDAY WITH BEST LIFT ACROSS THE PIEDMONT IN AN AREA OF WEAK CONVERGENCE. MODELS SHOW THE BEST SUPPORT JUST EAST OF THE CWA ALTHOUGH PUSH OF DRIER AIR TO THE NW REMAINS QUITE SLOW WHICH WILL LIKELY ALLOW CLOUDS TO LINGER ACROSS MUCH OF THE REGION DURING THE DAY...WITH SOME AFTERNOON BREAKS WESTERN HALF. ONGOING SHRA IN THE EAST MAY TEND TO LINGER AS WELL AND MAY BE SLOW TO CLEAR THE WEST UNTIL MID AFTERNOON. OUT EAST WILL KEEP HIGH POPS IN PLACE AND GRADUALLY TAPER FROM OFF THE BLUE RIDGE INTO THE SE PIEDMONT BY LATE AFTERNOON. COULD BE SOME HEAVY RAIN FAR SE PENDING EXACTLY WHERE THE AXIS OF DEEP MOISTURE SETS UP BUT NOT ENOUGH FOR ANY FLOODING CONCERNS ATTM. GIVEN ONLY WEAK INSTABILITY...THINK THE DEEPER CONVECTIVE THREAT WILL STAY JUST EAST WHERE MAY SEE MORE INSOLATION BUT WILL KEEP MENTION. TEMPS SHOULD BE TEMPERED BACK BELOW 80 MOST SPOTS UNDER CLOUDS...WITH PERHAPS SOME LOCATIONS OVER THE FAR WEST NOT GETTING ABOVE 70 IF CLOUDS HOLD LONGER. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 330 PM EDT SUNDAY... THE COLD FRONT WILL EXIT OUR AREA MONDAY NIGHT AS A WAVE PASSING ALONG THE BOUNDARY MOVES ACROSS NEW ENGLAND...DRAGGING THE FRONT EASTWARD. RAINFALL WILL COME TO AN END WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT...WHICH WILL PASS FROM THE GREAT LAKES EARLY TUESDAY MORNING...TO NEW ENGLAND WEDNESDAY MORNING...WHERE IT WILL BUILD SOUTHWARD AGAINST THE EASTERN FACE OF THE APPALACHIANS. AS SUCH...TUESDAY WILL BE RELATIVELY DRY...PERHAPS WITH A SHOWER OR TWO DEVELOPING ALONG THE RIDGES. COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY WILL BE GREATER ON WEDNESDAY AS WINDS BECOME MORE SOUTHEASTERLY...BRINGING A RETURN OF ATLANTIC MOISTURE INTO THE MOUNTAINS. THIS ACTIVITY IS EXPECTED TO BE PULSE VARIETY IN NATURE...INTENSIFYING DURING THE AFTERNOON WITH DAYTIME HEATING...AND DIMINISHING AFTER SUNSET AS HEATING ENDS. HIGH PRESSURE WEDGING AGAINST THE MOUNTAINS SHOULD KEEP THE MAJORITY ON THIS ACTIVITY CONFINED MAINLY TO THE MOUNTAIN EMPIRE AND EXTREME SOUTHEAST WEST VIRGINIA. COOLER AIR ASSOCIATED WITH THE HIGH PRESSURE AIRMASS WILL KEEP TEMPERATURES EACH AFTERNOON CONFINED TO THE MID 70S TO THE LOW 80S. OVERNIGHT LOWS WILL RANGE FROM THE MID 50S TO THE LOW 60S FOR MOST LOCATIONS. && .LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 345 PM EDT SUNDAY... LOOKING AT A PERIOD OF CONTINUED SHOWER AND THUNDERSTORM ACTIVITY THROUGH SECOND HALF OF THE WEEK AS A COLD FRONT MOVES IN FROM THE NORTHWEST...AND BECOMES STALLED FROM NEW ENGLAND THROUGH THE TENNESSEE VALLEY. CURRENTLY...LONG RANGE MODELS ARE INDICATING FRIDAY AND SATURDAY AS DAYS WITH DECENT POTENTIAL FOR LOCALLY STRONG THUNDERSTORMS...AS WAVES OF ENERGY PASS ACROSS THE FRONT JUST TO OUR WEST. AS AN ADDED BONUS...THE ECMWF MODEL CONTINUES TO INDICATE A TROPICAL DISTURBANCE PASSING FROM FLORIDA EARLY FRIDAY MORNING... ALONG THE ATLANTIC COAST BY EARLY SATURDAY MORNING. THAT STATED...IT DOES NOT APPEAR THERE WILL BE MUCH IMPACT TO OUR AREA SHOULD THE ECMWF MODEL SOLUTION VERIFY. THE GFS MODEL IS ABSENT OF ANY SIGNIFICANT TROPICAL FEATURES THIS AFTERNOON. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE END OF THE FORECAST PERIOD...WITH HIGHS RANGING FROM THE MID 70S TO THE LOW 80S...AND OVERNIGHT LOWS RANGING FROM THE UPPER 50S TO THE MID 60S. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AS OF 1245 PM EDT SUNDAY... VFR CONDITIONS OUTSIDE OF DEEPER CONVECTION WILL CONTINUE TO DETERIOATE THIS AFTERNOON AS LIGHT/MODERATE SHOWERS PUSH ACROSS THE WEST AND DEEPER SHRA/TSRA HEAD EAST OF THE BLUE RIDGE. THIS SHOULD RESULT IN DEVELOPING WIDESPREAD PERIODS OF MVFR CIGS AND VSBYS WITH LOCAL IFR OR WORSE IN AND NEAR STRONGER STORMS. SOME OF THE STORMS MAY CONTAIN GUSTY WINDS OUT EAST SO MAY INCLUDE A TEMPO GROUP TO INDICATE STRONGER SPEEDS FROM KROA AND POINTS EAST. COOL FRONT EXPECTED TO DRIFT SOUTHEAST AND THEN STALL FOR AWHILE OVER THE PIEDMONT LATER TONIGHT INTO MONDAY AS WEAK WAVE MOVES NORTHEAST ALONG THE BOUNDARY. THIS SYSTEM WILL MAINTAIN A GOOD THREAT FOR CONTINUED SHRA IN MOST AREAS...WITH SLOWLY WORSENING FLIGHT CONDITIONS INTO THE MVFR RANGE IN MOST AREAS... POSSIBLY PUSHING DOWN INTO IFR RANGE BY LATE TONIGHT BEFORE RISING SLOWLY BACK INTO VFR RANGE BY LATER MONDAY. LATEST GUIDANCE QUITE SLOW IN EXITING DEEPER MOISTURE FROM EASTERN LOCATIONS SO HELD ONTO VSBY REDUCTIONS IN SHRA/RA MOST OF MONDAY MORNING WITH WIDESPREAD LOW CIGS IN THE IFR RANGE LIKELY ACROSS THE AREA. LOW CLOUDS AND FOG MAY ALSO BE SLOW TO EXIT SE WVA GIVEN WEAK UPSLOPE FLOW BUT SHOWING IMPROVEMENT TO AT LEAST MVFR BY MIDDAY MONDAY THERE. APPROACH OF SURFACE HIGH PRESSURE AND ADVECTION OF DRIER AIR BEHIND THE COOL FRONT SHOULD ENSURE RETURN OF VFR WEATHER WITH UNRESTRICTED CONDITIONS TO MOST AREAS BY LATE MONDAY NIGHT/TUESDAY INTO AND THROUGH WEDNESDAY NIGHT. A RETURN OF TROPICAL MOISTURE WILL BRING AN INCREASED THREAT FOR DIURNALLY-DRIVEN SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALIZED FLIGHT RESTRICTIONS ON THURSDAY FOLLOWED BY ANOTHER FRONT BY LATE IN THE WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WERT NEAR TERM...JH SHORT TERM...NF LONG TERM...NF AVIATION...JH/WERT
Hazardous weather outlook, Jun 2, 3:17 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 317 PM EDT SUN JUN 2 2013 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-031930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 317 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-031930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 317 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REGION INTO TONIGHT. VERY HEAVY RAINFALL ALONG WITH ISOLATED STRONG WINDS AND HAIL COULD OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND ISOLATED THUNDERSTORMS MAY PERSIST ESPECIALLY ACROSS THE PIEDMONT ON MONDAY. LOCALLY HEAVY RAINFALL COULD OCCUR WITH ANY OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 1:09 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 109 PM EDT SUN JUN 2 2013 VAZ022-033-021800- FRANKLIN VA-ROANOKE VA- 109 PM EDT SUN JUN 2 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... SOUTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 200 PM EDT * AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM NEAR CALLAWAY...OR 4 MILES EAST OF COPPER HILL...MOVING EAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH MAY OCCUR WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOONES MILL... BURNT CHIMNEY... CALLAWAY... WIRTZ... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3699 8009 3716 8007 3722 7986 3703 7980 TIME...MOT...LOC 1704Z 248DEG 11KT 3706 8005 PW
Local storm report, Jun 2, 2:14 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 6 ESE COPPER HILL 37.05N 80.04W
06/02/2013 E1.25 INCH FRANKLIN VA TRAINED SPOTTER
HALF DOLLAR SIZE HAIL WAS OBSERVED ALONG ROCKLAND ROAD.
&&
16Special weather statement, Jun 2, 3:00 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT SUN JUN 2 2013
VAZ035-045-046-021945-
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
300 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR... APPOMATTOX COUNTY IN CENTRAL
VIRGINIA...
SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 345 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
FALCONERVILLE TO BOCOCK TO GLADYS...OR ALONG A LINE EXTENDING FROM
LYNCHBURG CITY TO RUSTBURG TO 7 MILES EAST OF EVINGTON...MOVING
EAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
AMHERST...
BENT CREEK...
AND RUSTBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3725 7868 3722 7873 3723 7878 3719 7883
3713 7922 3732 7915 3754 7921 3764 7895
3754 7890 3755 7882 3743 7868 3741 7864
3739 7863 3739 7859 3735 7859
TIME...MOT...LOC 1853Z 250DEG 27KT 3749 7913 3734 7909 3722 7914
RABSpecial weather statement, Jun 2, 3:00 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT SUN JUN 2 2013
VAZ035-045-046-021945-
APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
300 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 345 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
FALCONERVILLE TO BOCOCK TO GLADYS...OR ALONG A LINE EXTENDING FROM
LYNCHBURG CITY TO RUSTBURG TO 7 MILES EAST OF EVINGTON...MOVING
EAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
AMHERST...
BENT CREEK...
AND RUSTBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3725 7868 3722 7873 3723 7878 3719 7883
3713 7922 3732 7915 3754 7921 3764 7895
3754 7890 3755 7882 3743 7868 3741 7864
3739 7863 3739 7859 3735 7859
TIME...MOT...LOC 1853Z 250DEG 27KT 3749 7913 3734 7909 3722 7914
RABSpecial weather statement, Jun 2, 3:49 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SUN JUN 2 2013
VAZ046-047-022030-
BUCKINGHAM VA-APPOMATTOX VA-
349 PM EDT SUN JUN 2 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
EASTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
* UNTIL 430 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL ALONG
A LINE EXTENDING FROM TOGA TO ANDERSONVILLE TO SHEPPARDS...OR
ALONG A LINE EXTENDING FROM 9 MILES EAST OF BENT CREEK TO 10 MILES
SOUTHWEST OF DILLWYN TO 8 MILES NORTHWEST OF FARMVILLE...AND
MOVING EAST AT 35 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BENT CREEK...
DILLWYN...
SHEPPARDS...
TOWER HILL...
AND GOLD HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3764 7825 3735 7845 3733 7851 3736 7858
3740 7859 3735 7859 3729 7865 3754 7886
3754 7883 3756 7881 3764 7881 3763 7872
3770 7869 3769 7864 3772 7865 3776 7861
3776 7850 3780 7849 3775 7845 3769 7824
TIME...MOT...LOC 1945Z 268DEG 30KT 3750 7866 3743 7859 3737 7853
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:03 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke | 3 hr |
| Jun 2, 1:09 PM EDT | Special Weather Statement | RNK | Franklin | 51 min |
| Jun 2, 1:29 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke | 46 min |
| Jun 2, 1:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin | 38 min |
| Jun 2, 3:00 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 45 min |
| Jun 2, 3:49 PM EDT | Special Weather Statement | RNK | Buckingham | 41 min |
| Jun 2, 5:33 PM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania, City of Danville, City of Lynchburg | 57 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.